MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 130DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 130DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31301180S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "fracture of an implanted gamma nail, metal removal, the issue was noticed by the painful full weight bearing of the patient and by the xray images.Revision surgery was performed on (b)(6) 2025, the first surgery was performed on (b)(6) 2024, patient's activity level after implantation-fully loaded, painful.''.
 
Additional Manufacturer Narrative
Please note correction to h6 (device code and clinical code).The reported event could be confirmed since the device was returned for evaluation and provided radiograph alleged event good be confirmed.The received nail is completely broken in the webs of the proximal lag screw hole.Severe drill marks were found at the lateral entrance of the hole along one side of the proximal segment; they extend slightly inward through the bore toward the medial side.The drill marks were created by a deviated lag screw step drill, which most likely caused the initial fracture (notching effect) somewhere at the lateral edge.In addition to the drill marks, signs of excessive loading were noted.The lateral edge of the proximal part showed slight deformation caused by the lag screw step drill.The medial edge of the distal part also showed signs of deformation.This suggests the application of high compressive load.The fracture pattern resembles a fatigue fracture, as indicated by very slight lines of rest and a shiny fracture surface.Based on the radiograph, a medical opinion was sought: from the radiograph, the fracture is most probably subtrochanteric, not a normal trochanteric fracture.From a medical and biomechanical perspective this fracture is ideally treated with a long femoral nail.The short nail with only one distal screw does not provide the stability needed, 3 point fixation.The implant and the fracture will move, and thus the implant will break.We don't know when the breakage occurred, but the healing was compromised due to the movement in the fracture and thus there was movement in the lagscrew-nail function.There was most certainly a delayed union (revision 7 months post-op), and the lack of stability and continuous movement led to implant failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the provided information, the root cause of the reported event is multifactorial: the location of the fracture and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution, and therefore, the breakage of the implants.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 130DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22175431
Report Number0008031020-2025-00954
Device Sequence Number7788635
Product Code HSB
UDI-Device Identifier04546540375124
UDI-Public(01)04546540375124(17)271031(10)K0CC859
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number31301180S
Device Lot NumberK0CC859
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown